Alert archive / Michigan / River Flood Warnings in 2016
River Flood Warning 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this river flood warning at Jan 14, 2016, 5:33 AM EST for Ottawa County, Michigan. It was in force for 5 days.
The area
The outline as issued.
The facts
- Issued
- Jan 14, 2016, 5:33 AM EST (10:33 UTC)
- Expired
- Jan 18, 2016, 8:14 PM EST
- In force
- 5 days
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 37 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River at Robinson Township (RBNM4).
- Action stage
- 13 ft
- Minor stage
- 13.3 ft
- Moderate stage
- 15 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
453
WGUS43 KGRR 141033
FLWGRR
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
533 AM EST THU JAN 14 2016
...The National Weather Service in Grand Rapids has issued a flood
warning for the following rivers in Southwest Lower Michigan...
Grand River At Robinson Township affecting Ottawa County
.A suspected ice jam has developed on the Grand River downstream of
Robinson Township. It is unknown at this time where the suspected jam
currently is...however the river continues to rise behind the
unconfirmed jam. The river has risen nearly 3 feet in the last 2 days
and is currently at flood stage. The river flow upstream of Robinson
Township is currently much higher than normal for January. Warmer
weather today and tomorrow may act to move more ice into the
possible jam. This situation will be closely monitored with
Ottawa County Emergency Management. The following forecast is based
on observed and forecast 24 hour precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Even 6 inches of fast-moving flood water can knock
you off your feet... and a depth of 2 feet will float your car.
Never try to walk... swim... or drive through such swift water. If
you come upon flood waters... stop... turn around and go another way.
This warning will be in effect until the river falls below its flood
stage.
Stay tuned to further developments by listening to your local
radio... television... or NOAA Weather Radio for further information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr.
&&
MIC139-151233-
/O.NEW.KGRR.FL.W.0001.160114T1033Z-000000T0000Z/
/RBNM4.1.OT.160114T1010Z.160116T0600Z.000000T0000Z.NO/
533 AM EST THU JAN 14 2016
The National Weather Service in Grand Rapids has issued a
* Flood Warning for
the Grand River At Robinson Township.
* until further notice.
* At 5:00 AM Thursday the stage was 13.3 feet.
* Flood stage is 13.3 feet.
* Minor Flooding is occurring and minor flooding is forecast.
* Forecast, rise to near 14.0 feet by early Saturday morning.
Additional rises are possible thereafter.
* Impact, at 13.9 feet...Several homes in Vanlopik subdivision are
surrounded by water.
* Flood history, this crest compares to a previous crest of 13.9 feet
on Dec 31 1996.
&&
LAT...LON 4300 8610 4297 8595 4291 8589 4297 8583
4304 8591 4307 8610
$$
Hoving/Duke10 follow-up statements
181
WGUS83 KGRR 141511
FLSGRR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1011 AM EST THU JAN 14 2016
...The flood warning continues for the following rivers in Southwest
Lower Michigan...
Grand River At Robinson Township affecting Ottawa County
.A suspected ice jam likely continues on the Grand River downstream
of Robinson Township. At this time...the ice jam has not been
located. Large chunks of soft ice were moving steadily this morning
through the Robinson Township area but now the ice movement has
stopped. Fluctuations in the river level can occur during ice jams.
Rises and falls can be unpredictable. The river ice does not appear
to be thick so it is possible that warmer temperatures today and
tomorrow along with some rain may help release the jam. Continue to
closely monitor the latest forecast and be prepared for possibly
abrupt changes in river levels. The following forecast is based on
observed and forecast 24 hour precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Motorists should not attempt to drive around
barricades or drive cars through flooded areas.
Stay tuned to further developments by listening to your local
radio... television... or NOAA Weather Radio for further information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr.
&&
MIC139-151711-
/O.CON.KGRR.FL.W.0001.000000T0000Z-000000T0000Z/
/RBNM4.1.OT.160114T1010Z.160116T0600Z.000000T0000Z.NO/
1011 AM EST THU JAN 14 2016
The Flood Warning continues for
the Grand River At Robinson Township.
* until further notice.
* at 10:00 AM Thursday the stage was 13.6 feet.
* Flood stage is 13.3 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast, the river will continue rising to near 14.0 feet by early
Saturday morning. Fluctuations in the river level can occur during
ice jam situations.
* Impact, at 13.9 feet...Several homes in Vanlopik subdivision are
surrounded by water.
* Flood history, this crest compares to a previous crest of 13.6 feet
on Mar 14 2009.
&&
LAT...LON 4300 8610 4297 8595 4291 8589 4297 8583
4304 8591 4307 8610
$$
Hoving977
WGUS83 KGRR 150148
FLSGRR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
848 PM EST THU JAN 14 2016
...The flood warning continues for the following rivers in Southwest
Lower Michigan...
Grand River At Robinson Township affecting Ottawa County
.A suspected ice jam continues on the Grand River downstream of
Robinson Township. Fluctuations in the river level can occur during
ice jams. Rises and falls can be unpredictable. The river ice does
not appear to be thick so it is possible that warmer temperatures
Friday along with some rain may help release the jam. Continue to
closely monitor the latest forecast and be prepared for possibly
abrupt changes in river levels. The following forecast is based on
observed and forecast 24 hour precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Motorists should not attempt to drive around
barricades or drive cars through flooded areas.
Stay tuned to further developments by listening to your local
radio... television... or NOAA Weather Radio for further information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr.
&&
MIC139-160348-
/O.CON.KGRR.FL.W.0001.000000T0000Z-000000T0000Z/
/RBNM4.1.OT.160114T1010Z.160115T1800Z.000000T0000Z.NO/
848 PM EST THU JAN 14 2016
The Flood Warning continues for
the Grand River At Robinson Township.
* until further notice.
* at 7:00 PM Thursday the stage was 13.8 feet.
* Flood stage is 13.3 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast, the river will continue rising to near 14.0 feet by
tomorrow early afternoon. Fluctuations in the river level can
occur during ice jam situations.
* Impact, at 13.9 feet...Several homes in Vanlopik subdivision are
surrounded by water.
* Flood history, this crest compares to a previous crest of 13.6 feet
on Mar 14 2009.
&&
LAT...LON 4300 8610 4297 8595 4291 8589 4297 8583
4304 8591 4307 8610
$$
CAS697
WGUS83 KGRR 151520
FLSGRR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1020 AM EST FRI JAN 15 2016
...The flood warning continues for the following rivers in Southwest
Lower Michigan...
Grand River At Robinson Township affecting Ottawa County
.The current weather is dominated by a low pressure system bringing
rain today changing to snow this evening. This will produce rainfall
amounts of less than half an inch. The extended outlook is for lake
effect snow showers through the week. The following forecast is based
on observed and forecast 48 hour precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message... Motorists should not attempt to drive around
barricades or drive cars through flooded areas.
Stay tuned to further developments by listening to your local
radio, television or NOAA Weather Radio for further information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr.
&&
MIC139-161720-
/O.EXT.KGRR.FL.W.0001.000000T0000Z-000000T0000Z/
/RBNM4.1.OT.160114T1010Z.160118T1800Z.000000T0000Z.NO/
1020 AM EST FRI JAN 15 2016
The Flood Warning continues for
the Grand River At Robinson Township.
* until further notice.
* at 9:45 AM Friday THE stage was 13.9 feet.
* Flood stage is 13.3 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast, the river will remain near 13.9 feet.
* Impact, at 13.9 feet...Several homes in Vanlopik subdivision are
surrounded by water.
* Flood history, this crest compares to a previous crest of 13.6 feet
on Mar 14 2009.
&&
LAT...LON 4300 8610 4297 8595 4291 8589 4297 8583
4304 8591 4307 8610
$$
63598
WGUS83 KGRR 151535 CCA
FLSGRR
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1020 AM EST FRI JAN 15 2016
...The flood warning continues for the following rivers in Southwest
Lower Michigan...
Grand River At Robinson Township affecting Ottawa County
.Ice is moving down the Grand River and has resulted in river level
rises between Grand Rapids and Lake Michigan. The warm weather and
rain expected this afternoon could free up the river and end the
flooding. The cold weather expected Saturday into next week may then
freeze the rivers over. Rainfall amounts of less than half an inch
ar.e expected today.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message... Motorists should not attempt to drive around
barricades or drive cars through flooded areas.
Stay tuned to further developments by listening to your local
radio, television or NOAA Weather Radio for further information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr.
&&
MIC139-161720-
/O.EXT.KGRR.FL.W.0001.000000T0000Z-000000T0000Z/
/RBNM4.1.OT.160114T1010Z.160118T1800Z.000000T0000Z.NO/
1020 AM EST FRI JAN 15 2016
The Flood Warning continues for
the Grand River At Robinson Township.
* until further notice.
* at 9:45 AM Friday THE stage was 13.9 feet.
* Flood stage is 13.3 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast, the river will remain near 13.9 feet.
* Impact, at 13.9 feet...Several homes in Vanlopik subdivision are
surrounded by water.
* Flood history, this crest compares to a previous crest of 13.6 feet
on Mar 14 2009.
&&
LAT...LON 4300 8610 4297 8595 4291 8589 4297 8583
4304 8591 4307 8610
$$
63161
WGUS83 KGRR 160225
FLSGRR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
925 PM EST FRI JAN 15 2016
...The flood warning continues for the following rivers in Southwest
Lower Michigan...
Grand River At Robinson Township affecting Ottawa County
.Despite the warmer temperatures and rain... there is no sign that
the ice jam has released. The river has risen slightly on Friday but
appears to be slowing its rise... barring any sudden fluctuations.
The river at Robinson Township is covered in ice which is no longer
flowing. With cold temperatures and snow in the forecast for the next
several days... the restricted waterflow caused by the ice jam is
expected to continue into next week... thus the Flood Warning remains
in effect until further notice. The following forecast is based on
observed and forecast 24 hour precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Motorists should not attempt to drive around
barricades or drive cars through flooded areas.
Stay tuned to further developments by listening to your local
radio... television... or NOAA Weather Radio for further information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr.
&&
MIC139-170425-
/O.CON.KGRR.FL.W.0001.000000T0000Z-000000T0000Z/
/RBNM4.1.OT.160114T1010Z.160116T0600Z.000000T0000Z.NO/
925 PM EST FRI JAN 15 2016
The Flood Warning continues for
the Grand River At Robinson Township.
* until further notice.
* at 6:00 PM Friday the stage was 14.0 feet.
* Flood stage is 13.3 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast, the river will continue rising to near 14.1 feet by
Saturday morning. Fluctuations in river levels are possible in
ice jam situations.
* Impact, at 13.9 feet...Several homes in Vanlopik subdivision are
surrounded by water.
* Flood history, this crest compares to a previous crest of 13.6 feet
on Mar 14 2009.
&&
LAT...LON 4300 8610 4297 8595 4291 8589 4297 8583
4304 8591 4307 8610
$$
CAS943
WGUS83 KGRR 161454
FLSGRR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
954 AM EST SAT JAN 16 2016
...The flood warning continues for the following rivers in Southwest
Lower Michigan...
Grand River At Robinson Township affecting Ottawa County
.The warmer temperatures and rain have not resulted in any lowering
of the Grand River levels between Grand Rapids and Lake Michigan.
The river has risen slightly to 14.2 and is covered in ice which is
no longer flowing. With cold temperatures and snow in the forecast
for the next several days... the restricted waterflow due to ice is
expected to continue into next week... thus the Flood Warning remains
in effect until further notice. The following forecast is based on
observed and forecast 48 hour precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Motorists should not attempt to drive around
barricades or drive cars through flooded areas.
Stay tuned to further developments by listening to your local
radio... television... or NOAA Weather Radio for further information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr.
&&
MIC139-171654-
/O.EXT.KGRR.FL.W.0001.000000T0000Z-000000T0000Z/
/RBNM4.1.OT.160114T1010Z.160116T1425Z.000000T0000Z.NO/
954 AM EST SAT JAN 16 2016
The Flood Warning continues for
the Grand River At Robinson Township.
* until further notice.
* at 9:25 AM Saturday THE stage was 14.2 feet.
* Flood stage is 13.3 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast, the river will remain near 14.2 feet for a few days.
* Impact, at 13.9 feet...Several homes in Vanlopik subdivision are
surrounded by water.
* Flood history, this crest compares to a previous crest of 14.6 feet
on May 2 2009.
&&
LAT...LON 4300 8610 4297 8595 4291 8589 4297 8583
4304 8591 4307 8610
$$
63963
WGUS83 KGRR 171606
FLSGRR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1106 AM EST SUN JAN 17 2016
...The flood warning continues for the following rivers in Southwest
Lower Michigan...
Grand River At Robinson Township affecting Ottawa County
.The Grand River level around Robinson Township remains at 14.2 feet.
The river is covered in ice and seems to be frozen at current levels
through the week. With cold temperatures and snow in the forecast
for the next several days... the restricted waterflow due to ice is
expected to continue into next week... thus the Flood Warning remains
in effect until further notice. The following forecast is based on
observed and forecast 48 hour precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message... Motorists should not attempt to drive around
barricades or drive cars through flooded areas.
Stay tuned to further developments by listening to your local
radio, television or NOAA Weather Radio for further information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr.
&&
MIC139-181806-
/O.CON.KGRR.FL.W.0001.000000T0000Z-000000T0000Z/
/RBNM4.1.OT.160114T1010Z.160116T1425Z.000000T0000Z.NO/
1106 AM EST SUN JAN 17 2016
The Flood Warning continues for
the Grand River At Robinson Township.
* until further notice.
* at 10:35 AM Sunday THE stage was 14.2 feet.
* Flood stage is 13.3 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast, the river will continue at 14.2 feet through the week.
* Impact, at 13.9 feet...Several homes in Vanlopik subdivision are
surrounded by water.
* Flood history, this crest compares to a previous crest of 14.6 feet
on May 2 2009.
&&
LAT...LON 4300 8610 4297 8595 4291 8589 4297 8583
4304 8591 4307 8610
$$
63937
WGUS83 KGRR 180430
FLSGRR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1130 PM EST SUN JAN 17 2016
...The flood warning continues for the following rivers in Southwest
Lower Michigan...
Grand River At Robinson Township affecting Ottawa County
.The Grand River level around Robinson Township has been steady
at 14.2 feet for nearly 48 hours. Visual observations show no change
to river conditions in regards to ice build up and overall flow.
Well below normal temperatures are expected to allow ice coverage to
span into next week. There will be additional chances for light snow
in the next several days. Temperatures may reach near freezing by
next weekend. The following forecast is based on observed and
forecast 48 hour precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Motorists should not attempt to drive around
barricades or drive cars through flooded areas.
Stay tuned to further developments by listening to your local
radio... television... or NOAA Weather Radio for further information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr.
&&
MIC139-190630-
/O.CON.KGRR.FL.W.0001.000000T0000Z-000000T0000Z/
/RBNM4.1.OT.160114T1010Z.160116T1425Z.000000T0000Z.NO/
1130 PM EST SUN JAN 17 2016
The Flood Warning continues for
the Grand River At Robinson Township.
* until further notice.
* at 6:05 PM Sunday the stage was 14.2 feet.
* Flood stage is 13.3 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast, the river remains steady around 14.2 feet.
* Impact, at 13.9 feet...Several homes in Vanlopik subdivision are
surrounded by water.
* Flood history, this crest compares to a previous crest of 14.6 feet
on May 2 2009.
&&
LAT...LON 4300 8610 4297 8595 4291 8589 4297 8583
4304 8591 4307 8610
$$
jam813
WGUS83 KGRR 181536
FLSGRR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1036 AM EST MON JAN 18 2016
...The flood warning continues for the following rivers in Southwest
Lower Michigan...
Grand River At Robinson Township affecting Ottawa County
.The Grand River level around Robinson Township has fallen to 13.8
feet. The river is covered in ice. With cold temperatures and snow in
the forecast for the next several days... the restricted waterflow
due to ice is expected to continue into next week... thus the Flood
Warning remains in effect until further notice. The following
forecast is based on observed and forecast 48 hour precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message... Motorists should not attempt to drive around
barricades or drive cars through flooded areas.
Stay tuned to further developments by listening to your local
radio, television or NOAA Weather Radio for further information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr.
&&
MIC139-191736-
/O.CON.KGRR.FL.W.0001.000000T0000Z-000000T0000Z/
/RBNM4.1.OT.160114T1010Z.160116T1425Z.000000T0000Z.NO/
1036 AM EST MON JAN 18 2016
The Flood Warning continues for
the Grand River At Robinson Township.
* until further notice.
* at 9:35 AM Monday THE stage was 13.8 feet.
* Flood stage is 13.3 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast, the river will slowly fall to a stage of 13.6 feet by
tomorrow morning.
* Impact, at 13.7 feet...Two houses in the Vanlopik subdivision begin
to be surrounded by water.
* Flood history, this crest compares to a previous crest of 13.6 feet
on Mar 14 2009.
&&
LAT...LON 4300 8610 4297 8595 4291 8589 4297 8583
4304 8591 4307 8610
$$
63077
WGUS83 KGRR 190114
FLSGRR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
814 PM EST MON JAN 18 2016
...The Flood Warning has been cancelled and downgraded to a Flood
Advisory for the following river in Southwest Lower Michigan...
Grand River At Robinson Township affecting Ottawa County
.The Grand River at Robinson Township has dropped considerably in
the last 12 hours. Visual observations continue to show the presence
of ice in and along the river banks. It is suspected that ice build
up downstream may have loosened up, relieving some of the flow
upstream. River levels continue to drop and have fallen below flood
stage. However, the presence of ice will continue the risk for rapid
fluctuations in the event that additional jamming occurs. Residents
living near and along the river should pay close attention to updates
as they come abvailable.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Motorists should not attempt to drive around
barricades or drive cars through flooded areas.
Stay tuned to further developments by listening to your local
radio... television... or NOAA Weather Radio for further information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr.
&&
MIC139-190144-
/O.CAN.KGRR.FL.W.0001.000000T0000Z-160119T0114Z/
/RBNM4.1.OT.160114T1010Z.160116T1425Z.160118T2331Z.NO/
814 PM EST MON JAN 18 2016
The Flood Warning is cancelled for
the Grand River At Robinson Township.
and has been downgraded to a Flood Advisory.
* at 8:00 PM Monday THE stage was 13.2 feet.
* Flood stage is 13.3 feet.
* Fell below flood stage at 6:31 PM Monday.
* Forecast, the river expected to fall...
* Fluctuations are possible due to the presence of ice.
* Impact, at 13.3 feet...Minor flooding begins in low areas.
* Flood history, this crest compares to a previous crest of 13.6 feet
on Mar 14 2009.
&&
LAT...LON 4300 8610 4297 8595 4291 8589 4297 8583
4304 8591 4307 8610
$$
jamWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood warning went out at Jan 14, 3:28 AM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Jan 14, 3:28 AM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 328 AM EST THU JAN 14 2016 LATEST UPDATE... SYNOPSIS/SHORT TERM/LONG TERM .SYNOPSIS... ISSUED AT 328 AM EST THU JAN 14 2016 LOW PRESSURE IN WESTERN NORTH DAKOTA WILL MOVE TO SOUTHERN WISCONSIN BY FRIDAY MORNING. AS THE LOW MOVES TOWARD THE GREAT LAKES MIXED PRECIPITATION WILL DEVELOP. FREEZING RAIN AND SLEET IS POSSIBLE TONIGHT NORTH OF I-96 AND RAIN SOUTH OF I-96. SOME FOG IS ALSO POSSIBLE TONIGHT AND FRIDAY AS WARMER AIR MOVES OVER LOWER MICHIGAN. AS THE LOW MOVES ACROSS NORTHERN LOWER MICHIGAN FRIDAY ANOTHER SURGE OF ARCTIC AIR MOVE ACROSS LOWER MICHIGAN DURING THE AFTERNOON. ANY LINGERING PRECIPITATION WILL TURN TO SNOW. LAKE EFFECT SNOW SHOWERS ARE EXPECTED FROM LATE FRIDAY INTO NEXT WEEK. && .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 328 AM EST THU JAN 14 2016 FORECAST CONCERNS DEAL WITH PCPN TYPE AND FOG POTENTIAL LATER TODAY AND TONIGHT. LATEST RADAR IMAGERY IS PRETTY QUIET WITH THE SHSN HAVING DIMINISHED RECENTLY. TEMPS HAVE SLOWLY INCREASED OVERNIGHT AS WARM AIR ADVECTION UNDERWAY.. LOOKS LIKE A FAIRLY CLOUDY DAY WITH AN INVERSION AROUND 1900 FEET TRAPPING MOISTURE BENEATH IT. SFC DEWPOINTS ARE PROGD TO STEADILY INCREASE TODAY AND TONIGHT AND REACH THE LOWER TO MID 30S BY FRIDAY MORNING. GIVEN THE COLD GROUND IN PLACE...THAT SHOULD LEAD TO SOME FOG. THE INCREASING WINDS THOUGH SHOULD PRECLUDE THE FOG FROM BECOMING DENSE. SOME FREEZING RAIN AND SLEET ARE ALSO POSSIBLE TONIGHT NORTH OF I-96 WHERE TEMPS ALOFT MAY BE ABOVE FREEZING BUT THE GROUND WILL REMAIN COLD. ALL PCPN SHOULD BE RAIN FRIDAY MORNING AS THE LOW SKIRTS BY TO THE NORTHWEST BUT THEN QUICKLY MIX WITH AND CHANGE BACK TO LIGHT SNOW. H8 TEMPS FALL FROM -5C 00Z SATURDAY TO -14C BY 00Z SUNDAY. WE SHOULD SEE LAKE EFFECT SNOW DEVELOP AND THERE COULD BE COME ACCUMS ACROSS THE WESTERN CWA. FRIDAY WILL BE THE WARMEST DAY WITH HIGHS AROUND 40 BEFORE THE ARCTIC AIR MOVES BACK IN. .LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 328 AM EST THU JAN 14 2016 AFTER A BRIEF WARM UP IN THE SHORT TERM...THE LONG TERM WILL BE A JUMP BACK INTO WINTER AS ARCTIC AIR POURS ACROSS THE GREAT LAKES REGION. NORTHWEST UPPER FLOW WILL DOMINATE THROUGH THE PERIOD WITH NO MAJOR LOW PRESSURE SYSTEM TO AFFECT THE AREA. THERE WILL BE A SUBSTANTIAL UPPER LOW WITH EMBEDDED SHORTWAVE/S HOWEVER THAT AFFECT THE AREA FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT. IT APPEARS WE ARE LOOKING AT THE POTENTIAL FOR HEAVY LAKE EFFECT SNOW DURING THIS TIME FRAME...POTENTIALLY LASTING INTO MONDAY AS WELL. THE MODULATOR WILL BE THE SNOW WILL BE LIGHT AND POWDERY GIVEN IT IS A SURGE OF ARCTIC AIR AND THE DGZ WILL BE CLOSE TO THE GROUND. THAT SAID PLENTY OF ITEMS GOING FOR IT WITH DEEP CYCLONIC FLOW IN PLACE...SOLID MOISTURE AND HIGH INSTABILITY. TRAVEL IMPACTS WILL BE FELT WITH LAKE EFFECT SNOW AND COLD TEMPERATURES (SALT WILL NOT BE EFFECTIVE). EVEN BEYOND MONDAY WE REMAIN COLD ENOUGH FOR CONTINUED LAKE EFFECT SNOW RIGHT THROUGH THE REMAINDER OF THE PERIOD...MONDAY THROUGH WEDNESDAY. THE LAKE EFFECT AT THIS POINT DOES NOT LOOK AS POTENT...BUT THERE ARE STILL SHORTWAVE/S MOVING THROUGH WITH ENOUGH INSTABILITY FOR SNOW. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1215 AM EST THU JAN 14 2016 LIGHT SNOW WAS DIMINISHING AT MIDNIGHT BUT NUMEROUS MVFR CIGS WILL REMAIN OVERNIGHT INTO THURSDAY. IT IS QUITE POSSIBLE HOWEVER THAT THE LOW CLOUDS WILL MIX OUT ALONG THE I-94 CORRIDOR BY THURSDAY AFTERNOON AS THE DEVELOPING WARM FRONT WILL BE TO THE NORTH CLOSER TO THE I-96 CORRIDOR. WILL GO WITH VFR DEVELOPING AT AZO/BTL/JXN THURSDAY AFTERNOON BUT KEPT MVFR CIGS AT MKG/GRR/LAN ALL DAY. SOME LIGHT FOG/HAZE IS POSSIBLE THURSDAY AS TEMPS WARM ABOVE FREEZING... BUT THE HIGHER RISK OF FOG AND LOWER CIGS WILL HOLD OFF UNTIL LATER THURSDAY NIGHT WHEN SFC DEW PTS RISE ABOVE 32F. THE THREAT OF IFR/LIFR CIGS/VSBYS SHOULD INCREASE TOWARD 06Z FRIDAY. && .MARINE... ISSUED AT 1215 AM EST THU JAN 14 2016 CANCELLED THE SMALL CRAFT ADVISORY AS WINDS HAVE DIMINISHED. WINDS WILL INCREASE AGAIN TONIGHT AS SOUTH WINDS DEVELOP AHEAD OF THE LOW AND A SCA MAY BE NEEDED. && .HYDROLOGY... ISSUED AT 1253 PM EST WED JAN 13 2016 RIVERS IN THE GRAND AND MUSKEGON RIVER BASIN ARE RUNNING WELL ABOVE NORMAL FOR MID JANUARY...BUT ONLY ONE IS CURRENTLY ABOVE BANKFULL AND THAT IS MAPLE RAPIDS. ICE DEVELOPMENT AND MOVEMENT WILL BE THE PRIMARY CONCERN FOR THE NEXT SEVERAL DAYS. WHILE ICE DEVELOPMENT IS POSSIBLE TODAY...SOME MOVEMENT MAY OCCUR FOR THE NEXT FEW DAYS AS TEMPS WARM WELL INTO THE 30S AND PERHAPS 40S ALONG WITH SOME RAIN. ICE BUILDUP WAS NOTED ON THE GRAND RIVER AT DIMONDALE. ICE IS LIKELY NOT VERY THICK AT THIS POINT BUT STILL COULD POSE A THREAT IF ENOUGH DEVELOPS AND BEGINS TO JAM. NO URGENT ISSUES TO NOTE AT THIS TIME HOWEVER. ARCTIC AIR FOR LATER IN THE WEEKEND INTO NEXT WEEK WILL BE FAVORABLE FOR ADDITIONAL ICE DEVELOPMENT. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...04 SHORT TERM...04 LONG TERM...DUKE AVIATION...MEADE HYDROLOGY...HOVING MARINE...04
Hazardous weather outlook, Jan 13, 11:58 PM EST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1158 PM EST WED JAN 13 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-141030- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1158 PM EST WED JAN 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT SLICK SPOTS ON AREA ROADWAYS WILL BE POSSIBLE TONIGHT AS LIGHT SNOW DIMINISHES TO FLURRIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM SYSTEM FROM THE SOUTHERN PLAINS MAY BRING FREEZING RAIN AND SLEET TO THE AREA THURSDAY NIGHT. THAT WILL CHANGE TO ALL RAIN FRIDAY DURING THE DAY ONLY TO TURN BACK TO SNOW FRIDAY NIGHT. SNOW SHOWERS ARE EXPECTED OVER WESTERN SECTIONS SATURDAY THROUGH TUESDAY. THE SNOW SHOWERS MAY BE HEAVY SATURDAY NIGHT INTO MONDAY MORNING WEST OF US-131. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH EARLY NEXT WEEK. LMZ844>849-141030- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1158 PM EST WED JAN 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THROUGH TUESDAY. SNOW SHOWERS AND SNOW SQUALLS OVER THE WEEKEND WILL INCREASE THE HAZARD RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH EARLY NEXT WEEK. WDM MJS
In the hours before
Local storm report, Jan 13, 11:46 PM EST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1146 PM EST WED JAN 13 2016
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM SNOW 1 SW GRANDVILLE 42.89N 85.77W
01/13/2016 M3.3 INCH KENT MI NWS EMPLOYEE
10 HOUR TOTAL. CURRENT SNOW DEPTH 10 INCHES.
&&
CASLocal storm report, Jan 14, 12:21 AM EST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1221 AM EST THU JAN 14 2016
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM SNOW 1 ENE NORTON SHORES 43.16N 86.23W
01/14/2016 M4.7 INCH MUSKEGON MI OFFICIAL NWS OBS
24 HOUR TOTAL.
1200 AM SNOW 3 ENE KENTWOOD 42.89N 85.54W
01/14/2016 M1.9 INCH KENT MI OFFICIAL NWS OBS
24 HOUR TOTAL.
&&
CASNearby
River Flood Warnings in Michigan, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.